Share Facebook
Crohn's Disease Forum » Support Forum » Undiagnosed Club » Still Unable to Eat :(


02-15-2015, 04:21 PM   #1
Jennifer625
 
Jennifer625's Avatar
 
Join Date: Jan 2015

My Support Groups:
Still Unable to Eat :(

Hey Everyone!

So, as I posted previously, I've been having symptoms of IBD since last July. My current diagnosis is Indeterminate Colitis - Dr suspects CD but it's apparently tricky to find. My doctor suspects it's somewhere in my small intestines. I'm having a capsule endoscopy done on Thursday, so hopefully that'll give us some answers.

My biggest problem is that I'm still unable to eat anything solid. Even a tablespoon of white rice makes me vomit. If I'm able to hold it down, it gives me diarrhea within a few hours. My doctor approved a liquid diet (as long as I get my calories daily. He isn't a huge fan of the idea but stated as long as it's short-term it's okay.

It's been ongoing since January 12th. I drink ensure but, really, I don't think I get past 1500 calories a day. I constantly feel nauseated and have absolutely no appetite. My fiance is freaking out because he's afraid that - by me not eating, it'll cause additional problems.

I was on antibiotics for a bladder infection, which helped me for a few days but as soon as I was done with them all my symptoms came back. Worse yet, I have a large amount of visible blood in my urine but no signs of bacteria/infection, so I am waiting for an appointment with a urologist.

I now sleep 12-13 hours a night and wake up constantly with the urge to have a BM but rarely pass anything. This morning I had a BM that consisted of black ball-shaped stool that, when flushed, appeared to be mucus-like strings.

I'm currently on 80mg of Bentyl, 9mg of Entocort, 20mg of Cymbalta, and 80mg on Protonix.

My doctor is aware of what's going on but wants to wait until the results of my capsule endoscopy before proceding with treatment. In the mean time, I am suffering . Between the nausea/vomiting, severe fatique, body/joint pain, diarrhea, and lack of appetite - I am so miserable .

Just wanted to vent!

Thanks!

Jennifer
__________________
Diagnosed:
GERD: 9/15/14
Indeterminate Colitis: 9/15/14
Internal Hemorrhoids: 9/15/14

Current Medications:
Bentyl - 80 mg
Entocort - 9mg
Protonix - 80mg
02-15-2015, 05:28 PM   #2
Honey
Forum Monitor
 
Honey's Avatar
 
Join Date: Mar 2013
Location: United Kingdom
Hi there,
Sorry to hear you are not feeling so good. Nausea, fatigue and sickness are all part of the illness and not easy to deal with. I hope your pill cam results are good and they find the right treatment for you soon. We are all individuals in what is the best treatment that suits us. Hopefully, that diagnosis and meds that help you will happen soon for you. Let me know how you are.
02-15-2015, 05:45 PM   #3
Jennifer625
 
Jennifer625's Avatar
 
Join Date: Jan 2015

My Support Groups:
Thank you for your kind words! I just want this nightmare to end ...I've lost 14 pounds since January 12th. Blahz..all I want to do is sleep and cry
02-16-2015, 06:39 AM   #4
Honey
Forum Monitor
 
Honey's Avatar
 
Join Date: Mar 2013
Location: United Kingdom
Hi there, I do understand. Dealing with all the symptoms makes you emotional, naturally, so it is o.k. to cry . I did a lot of that behind the scenes! Remember, once the diagnosis is made and the right treatment which works for you is found, then you will get better! I was on many different meds which did nothing until Remicade infusions worked. I am currently well thank God. Keep me up to date. Best wishes:
rosette1:
02-20-2015, 02:47 PM   #5
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
Remember you can always go to the emergency department if it gets too bad. With those symptoms you're at risk of possible dehydration, in which case IV fluids could make you feel a lot better, and you can also go for pain relief if it gets too much.
02-20-2015, 05:08 PM   #6
Jennifer625
 
Jennifer625's Avatar
 
Join Date: Jan 2015

My Support Groups:
Had my Capsule Endoscopy yesterday. I took the pill at 7:45am and went home. At 9:30am, I experienced the worst, most agonizing abdominal pain I've *ever* had. Within 10 minutes, I was on the floor sobbing. My fiance called the doctor (since I refused to let him call 911), who advised him to bring me into the office. I was a blubbering mess when I got there (15 minutes later). The doctor was barely able to touch my abdomen without me literally screaming/sobbing in agony. The doctor told my fiance to take me to the ER right across the street and he would call right away to consult with the ER doctor. When I got there I was given the best pain meds available as well as an injection of Bentyl. I had a CT Scan down which found an ovarian cyst on my left ovary the size of a cantalope. It was pushing my intestines/stomach/spleen up. Unfortunately, the ER doctor said that they weren't willing to rupture it, stating it will rupture on it's own. The ER doctor also said that by it putting pressure on the small intestines, it created a small blockage that the camera had some difficulty passing (which it eventually did). I guess that might explain the odd pains I've been having. Though it doesn't explain my diarrhea or blood in stool it does explain the odd upper left abdominal pain. I'm a little annoyed they wouldn't rupture the cyst for me. Now I have to wait until I feel a "very sharp" pain in my lower left area. I've never had an ovarian cyst this large and had no idea they could be this painful or cause this many problems
02-20-2015, 05:15 PM   #7
Honey
Forum Monitor
 
Honey's Avatar
 
Join Date: Mar 2013
Location: United Kingdom
Hi there, so 🙏 sorry you are having an awful time. I do feel for you and wish you well again soon. Get well soon. Best wishes.
02-21-2015, 04:50 AM   #8
UnXmas
Banned
 
Join Date: Oct 2012

My Support Groups:
I'm sorry you're having such a tough time. Did they get any information from the pill cam?

Could you get a second opinion about dealing with the cyst? The ER doctor was probably not a specialist, a gynaecologist (would that be the right specialist?) may be able to do more for you.
02-21-2015, 07:47 PM   #9
Muppetgirl
Senior Member
 
Muppetgirl's Avatar
Hi Jennifer, so sorry you are going through this. I'm inclined to second unxmas's suggestion...could you schedule a gynae consult? I really do not like the sound of your symptoms (in the nicest possible way!). Especially when you put together the whole package...bowel, gyn and uro problems. As you are probably aware some nasty complications can occur whether with IBD or other pelvic / abdominal disease. I don't say that to worry you - working in healthcare you are probably unflappable anyway - but just to trust your instincts really.

It isn't the same but years ago I had huge bilateral endometriomas (ovarian endometriosis capsules filled with endo and old blood) though I didn't know it at the time. One of them ruptured, just prior to the rupture I had what we now know was a bowel obstruction. So your cyst could have caused obstructive symptoms prior to the pill cam. It can also upset the bowel in other ways diarhea etc. Not suggesting this explains all your symptoms just that you've got a lot going on in there at once. I don't know so much about cysts but for some reason I did think the management was different (to leaving it) if they become grossly enlarged. With endometriomas the contents is highly inflammatory and ruptures can have devastating consequences...as it did in my case.

I really hope you get some help and pretty fast. Also were they certain it was a functional cyst? No ground glass appearence?
02-22-2015, 06:02 PM   #10
Jennifer625
 
Jennifer625's Avatar
 
Join Date: Jan 2015

My Support Groups:
Thanks for all the advice!! I have to wait until tomorrow to schedule appointments with both OB/GYN and Urologist. In the meantime, I'm constantly using my heating pad and pain meds to make it through the worst of this. Hopefully, this will be over sooner rather than later. Never though a cyst could cause this much misery!
02-22-2015, 06:27 PM   #11
lenny
Senior Member
Once, a doctor told me that having my first child was not going to be "pain free" and another doctor once told me that I was going to feel "a lot of pressure" and both times I felt quite a bit of pain. I'd be pretty concerned if a doctor told me that I was going to feel "a sharp pain". I'd ask for strong pain meds for when it happens, at least.
Reply

Crohn's Disease Forum » Support Forum » Undiagnosed Club » Still Unable to Eat :(
Thread Tools


All times are GMT -5. The time now is 01:55 PM.
Copyright 2006-2017 Crohnsforum.com